Alert archive / Oregon / Winter Storm Warnings in 2012
Winter Storm Warning 7, NWS Portland, OR
NWS Portland, OR issued this winter storm warning at Dec 16, 2012, 3:31 AM PST. It took effect at Dec 16, 2012, 10:00 AM PST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 16, 2012, 3:31 AM PST (11:31 UTC)
- In effect from
- Dec 16, 2012, 10:00 AM PST
- Expired
- Dec 16, 2012, 6:00 PM PST
- In force
- 8 hr
- Issued by
- NWS Portland, OR
The text
As transmitted, in the capitals the NWS used until 2016.
749 WWUS46 KPQR 161131 WSWPQR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE PORTLAND OR 331 AM PST SUN DEC 16 2012 ORZ011-013-WAZ019-161945- /O.UPG.KPQR.WS.A.0006.121216T1800Z-121217T2100Z/ /O.NEW.KPQR.WS.W.0007.121216T1800Z-121218T0200Z/ NORTHERN OREGON CASCADES-CASCADES IN LANE COUNTY- SOUTH WASHINGTON CASCADES- INCLUDING THE CITIES OF...GOVERNMENT CAMP...OAKRIDGE... MOUNT ST. HELENS 331 AM PST SUN DEC 16 2012 ...WINTER STORM WARNING IN EFFECT FROM 10 AM THIS MORNING TO 6 PM PST MONDAY FOR THE NORTH OREGON CASCADES...THEN CASCADES IN LANE COUNTY...AND THE SOUTH WASHINGTON CASCADES... THE NATIONAL WEATHER SERVICE IN PORTLAND HAS ISSUED A WINTER STORM WARNING FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM PST MONDAY. THE WINTER STORM WATCH FOR SNOW IS NO LONGER IN EFFECT. * TIMING...SNOW WILL DEVELOP THE MORNING AND CONTINUE THROUGH MONDAY. SNOW WILL BECOME PARTICULARLY HEAVY DURING THE LATE AFTERNOON AND OVERNIGHT HOURS TODAY AND TONIGHT. * SNOW ACCUMULATIONS...1 TO 2 FEET OF SNOW APPEARS LIKELY ABOVE 3000 FEET...WITH 2 TO 3 FEET ABOVE 4000 FEET THROUGH MONDAY. * SNOW LEVELS...RISING THIS AFTERNOON AND EARLY EVENING TO AS HIGH AS 5500 FEET IN THE LANE COUNTY CASCADES...AND TO 3000 FEET FROM MOUNT HOOD NORTH. SNOW LEVELS THEN FALLING AGAIN BY LATE EVENING...TO 1500 TO 2000 FEET BY MONDAY MORNING. * WINDS...STRONG WESTERLY WINDS WILL DEVELOP OVER THE PASSES CAUSING SIGNIFICANT BLOWING AND DRIFTING SNOW. STRONGEST WIND GUSTS WILL REACH 60 MPH SUNDAY NIGHT INTO MONDAY MORNING... RESULTING IN BLIZZARD CONDITIONS AT TIMES ON EXPOSED RIDGES. * IMPACTS...SNOW COVERED ROADS...STRONG WINDS...AND POOR VISIBILITY WILL MAKE TRAVEL HAZARDOUS IF NOT IMPOSSIBLE AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$
2 follow-up statements
772 WWUS46 KPQR 161736 WSWPQR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE PORTLAND OR 936 AM PST SUN DEC 16 2012 ORZ011-013-WAZ019-170600- /O.CON.KPQR.WS.W.0007.121216T1800Z-121218T0200Z/ NORTHERN OREGON CASCADES-CASCADES IN LANE COUNTY- SOUTH WASHINGTON CASCADES- INCLUDING THE CITIES OF...GOVERNMENT CAMP...OAKRIDGE... MOUNT ST. HELENS 936 AM PST SUN DEC 16 2012 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM PST MONDAY FOR THE NORTH OREGON CASCADES...THEN CASCADES IN LANE COUNTY...AND THE SOUTH WASHINGTON CASCADES... A WINTER STORM WARNING FOR SNOW AND BLOWING SNOW REMAINS IN EFFECT UNTIL 6 PM PST MONDAY. * TIMING...SNOW WILL DEVELOP THIS MORNING AND CONTINUE THROUGH MONDAY. SNOW WILL BECOME PARTICULARLY HEAVY DURING THE LATE AFTERNOON AND OVERNIGHT HOURS TODAY AND TONIGHT. * SNOW ACCUMULATIONS...1 TO 2 FEET OF SNOW APPEARS LIKELY ABOVE 3000 FEET...WITH 2 TO 3 FEET ABOVE 4000 FEET THROUGH MONDAY. * SNOW LEVELS...RISING THIS AFTERNOON AND EARLY EVENING TO AS HIGH AS 5500 FEET IN THE LANE COUNTY CASCADES...AND TO 3000 FEET FROM MOUNT HOOD NORTH. SNOW LEVELS THEN FALLING AGAIN BY LATE EVENING...TO 1500 TO 2000 FEET BY MONDAY MORNING. * WINDS...STRONG WESTERLY WINDS WILL DEVELOP OVER THE PASSES CAUSING SIGNIFICANT BLOWING AND DRIFTING SNOW. STRONGEST WIND GUSTS WILL REACH 60 MPH TONIGHT INTO MONDAY MORNING... RESULTING IN BLIZZARD CONDITIONS AT TIMES ON EXPOSED RIDGES. * IMPACTS...SNOW COVERED ROADS...STRONG WINDS...AND POOR VISIBILITY WILL MAKE TRAVEL HAZARDOUS IF NOT IMPOSSIBLE AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$
941 WWUS46 KPQR 162147 WSWPQR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE PORTLAND OR 147 PM PST SUN DEC 16 2012 ORZ011-013-WAZ019-170615- /O.NEW.KPQR.BZ.W.0001.121217T0200Z-121218T0200Z/ /O.EXT.KPQR.WS.W.0007.000000T0000Z-121217T0200Z/ NORTHERN OREGON CASCADES-CASCADES IN LANE COUNTY- SOUTH WASHINGTON CASCADES- INCLUDING THE CITIES OF...GOVERNMENT CAMP...OAKRIDGE... MOUNT ST. HELENS 147 PM PST SUN DEC 16 2012 ...WINTER STORM WARNING NOW IN EFFECT UNTIL 6 PM PST THIS EVENING FOR THE NORTH OREGON CASCADES...THE CASCADES IN LANE COUNTY...AND THE SOUTH WASHINGTON CASCADES... ...BLIZZARD WARNING IN EFFECT FROM 6 PM THIS EVENING TO 6 PM PST MONDAY FOR THE NORTH OREGON CASCADES...THE CASCADES IN LANE COUNTY...AND THE SOUTH WASHINGTON CASCADES... THE NATIONAL WEATHER SERVICE IN PORTLAND HAS ISSUED A BLIZZARD WARNING FOR HEAVY SNOW AND STRONG WINDS...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM PST MONDAY. THE WINTER STORM WARNING FOR SNOW AND BLOWING SNOW IS NOW IN EFFECT UNTIL 6 PM PST THIS EVENING. * TIMING...SNOW WILL CONTINUE TONIGHT AND MONDAY. SNOW WILL BE PARTICULARLY HEAVY THIS EVENING AND OVERNIGHT TONIGHT. * SNOW ACCUMULATIONS...1 TO 2 FEET OF SNOW APPEARS LIKELY ABOVE 3000 FEET...WITH 2 TO 3 FEET ABOVE 4000 FEET THROUGH MONDAY. * SNOW LEVELS...RISING THIS AFTERNOON AS HIGH AS 5500 FEET IN THE LANE COUNTY CASCADES...AND TO 3000 FEET FROM MOUNT HOOD NORTH. SNOW LEVELS THEN FALLING AGAIN BY LATE EVENING...TO 1500 TO 2000 FEET BY MONDAY MORNING. * WINDS...STRONG WESTERLY WINDS WILL DEVELOP OVER THE PASSES CAUSING SIGNIFICANT BLOWING AND DRIFTING SNOW. STRONGEST WIND GUSTS WILL REACH 60 MPH TONIGHT INTO MONDAY MORNING...RESULTING IN BLIZZARD CONDITIONS WITH VISIBILITES FALLING TO 1/4 MILE OR LESS AT TIMES. * IMPACTS...SNOW COVERED ROADS...STRONG WINDS...AND POOR VISIBILITY WILL MAKE TRAVEL HAZARDOUS IF NOT IMPOSSIBLE AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITEOUT CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. DO NOT TRAVEL. IF YOU MUST TRAVEL...HAVE A WINTER SURVIVAL KIT WITH YOU. IF YOU GET STRANDED...STAY WITH YOUR VEHICLE. && $$ ORZ003-004-010-WAZ020-040-170615- /O.NEW.KPQR.WW.Y.0031.121217T0800Z-121218T0200Z/ COAST RANGE OF NORTHWEST OREGON- CENTRAL COAST RANGE OF WESTERN OREGON- NORTHERN OREGON CASCADE FOOTHILLS-WILLAPA HILLS- SOUTH WASHINGTON CASCADE FOOTHILLS- INCLUDING THE CITIES OF...VERNONIA...SANDY...SWEET HOME... TOUTLE...ARIEL...COUGAR 147 PM PST SUN DEC 16 2012 ...WINTER WEATHER ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM PST MONDAY FOR THE WILLAPA HILLS...COAST RANGE OF NORTHWEST OREGON...CENTRAL OREGON COAST RANGE...SOUTHERN WASHINGTON CASCADE FOOTHILLLS...AND NORTHERN OREGON CASCADE FOOTHILLS... THE NATIONAL WEATHER SERVICE IN PORTLAND HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM PST MONDAY. * TIMING...RAIN AND SNOW MIX WILL CHANGE OVER TO ALL SNOW LATE TONIGHT INTO EARLY MONDAY MORNING...AND CONTINUE TO FALL AS SNOW THROUGH THE DAY MONDAY. * ACCUMULATION...2 TO 4 INCHES OF SNOW TONIGHT...WITH ANOTHER 3 TO 5 INCHES EXPECTED MONDAY. * SNOW LEVELS...FALLING THROUGH THE NIGHT TO NEAR 1500 FEET BY EARLY MONDAY MORNING. * WINDS...STRONG WESTERLY WINDS 25 TO 35 MPH ARE EXPECTED TO GUST TO 60 MPH TONIGHT INTO MONDAY MORNING. * IMPACTS...SNOW COVERED ROADS AND STRONG WINDS WILL MAKE TRAVEL HAZARDOUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Portland, OR wrote its last area forecast discussion before this winter storm warning went out at Dec 16, 2:45 AM PST, 46 minutes earlier.
Area forecast discussion, Dec 16, 2:45 AM PST, 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PORTLAND OR
245 AM PST SUN DEC 16 2012
.SYNOPSIS...A WARM FRONT WILL LIFT NE THROUGH THE REGION
TODAY...FOLLOWED BY A COLD FRONT THIS EVENING. THE FRONTS ARE
ASSOCIATED WITH A DEEP LOW PRESSURE SYSTEM THAT WILL APPROACH THE WA
COAST LATE TONIGHT...AND MOVE INLAND OVER PUGET SOUND EARLY MON. AN
UPPER TROUGH WILL LINGER OVER THE PACIFIC NW THROUGH TUE KEEPING A
COOL UNSTABLE AIR MASS OVER THE REGION. THE NEXT PACIFIC STORM
SYSTEM WILL MOVE INTO THE PACIFIC NW MIDWEEK.
&&
.SHORT TERM...RADAR SHOWED SCATTERED SHOWERS CONTINUED EARLY SUN
MORNING ACROSS THE FORECAST AREA. WARM AIR ADVECTION WILL KICK INTO
LATER THIS MORNING...BRINGING MOIST ISENTROPIC LIFT THAT SHOULD
SPREAD PRECIPITATION TO MOST OF THE AREA BY MIDDAY. GFS AND ECMWF
SEEM TO HAVE SETTLED ON A COMMON SOLUTION OF DEEPING A LOW AS IT
APPROACHES THE WA COAST TONIGHT...AND BRINGING A SUB 980MB LOW
INLAND NEAR THE OLYMPIC PENINSULA AROUND 12Z MON ON AN E MOVING
TRACK. WITH THE CONSISTENCY SHOWN IN THE TWO MODELS...CONFIDENCE IN
THE MAIN ASPECTS OF THE FORECAST CONTINUES TO RISE.
OVERALL THIS SYSTEM PACKS A VERY STRONG WIND FIELD...FROM A 150KT
JET POKING INTO OREGON TONIGHT...TO GFS DEPICTED 950 MB WINDS
REACHING 70 KT OVER THE COASTAL WATERS LATE TODAY AND TONIGHT. THE
HIGH WIND THREAT TO THE COAST BEGINS WITH THE SOUTH WINDS ARRIVING
WITH THE WARM OR OCCLUDED FRONT THIS AFTERNOON...AND CONTINUES
OVERNIGHT INTO MON MORNING AS A WRAP AROUND OCCLUSION PUSHES ONTO
THE N OREGON AND S WA COAST. AS WINDS SWITCH FROM THE S EARLY ON TO
THE W WITH THE WRAP AROUND OCCLUSION...THE IMPACTS FROM THE HIGH
WINDS WILL AFFECT LOCATIONS NOT ACCUSTOMED TO THE NORMAL SOUTHERLY
HIGH WINDS.
WITH THE STRONG WIND FIELD AND THE SURFACE LOW CROSSING NW WA...THE
POTENTIAL FOR STRONG WINDS EXTENDS INLAND. SURFACE PRESSURE
GRADIENTS SUGGEST PEAK GUSTS IN THE WILLAMETTE VALLEY TOPPING 50 MPH
LATE TONIGHT AND EARLY MON. WITH WET GROUND...AND THE FACT THAT ITS
BEEN A WHILE SINCE WE LAST HAD STRONG WIDESPREAD S WINDS IN THE
VALLEY...BELIEVE THE POTENTIAL FOR WIND DAMAGE TO TREES IS HIGHER
THAN IT MIGHT NORMALLY BE WITH 50 PLUS MPH WINDS...SO PLAN ON GOING
WITH A WARNING FOR THE NORTHERN PART OF THE INLAND ZONES TONIGHT
INTO MON MORNING.
ISENTROPIC LIFT TODAY...FOLLOWED BY STRONG DYNAMIC LIFT ASSOICATED
WITH THE UPPER LEVEL TROUGH AND JET...COUPLES WITH DEEP MOISTURE AND
STRONG OROGRAPHICS TO PROMISE AN INTENSE PERIOD OF SNOWFALL IN THE
CASCADES THIS AFTERNOON INTO MON...ESP THIS EVENING. FLUCTUATING
SNOW LEVELS...ESP THIS AFTERNOON AND EVENING...MAKE PINNING DOWN
SNOW TOTALS AT SPECIFIC ELEVATIONS A BIT MORE OF A CHALLENGE THAN
USUAL. MAY SEE A BRIEF PERIOD LATE TODAY WHERE SNOW LEVELS RISE AS
HIGH AS 6K FT IN THE S PART OF THE CASCADES AS THE WARM FRONT MOVES
THROUGH...BUT COLDER AIR FOLLOWING A FEW HOURS LATER SHOULD LIMIT
THE TIME THE MOUNTAIN PASSES SPEND BELOW SNOW LEVELS TO JUST A FEW
HOURS. THE STRONG WINDS ALSO SUGGEST BLOWING SNOW LIKELY TO BE AN
ISSUE AT EXPOSED LOCATIONS.
THE REMAINDER OF THE SHORT TERM...LATER MON THROUGH TUE WILL SEE A
MOIST ONSHORE FLOW PERSISTING BUT SLOWLY WEAKENING AS AN UPPER
TROUGH REMAINS OVER THE REGION. BOTH NAM AND GFS BUFR SOUNDINGS
SUGGEST LOW SNOW LEVELS AGAIN LATE MON NIGHT AND EARLY TUE. WHILE
POPS WILL REMAIN HIGH INTO TUE IN THE SHOWERY PATTERN...A LACK OF
FOCUSING MECHANISM...THE POSSIBILITY OF A RAIN SHADOW IN THE WNW
FLOW...AND TEMP FIELDS SUGGESTING SURFACE TEMPS NEAR OR A LITTLE
ABOVE FREEZING OVERALL SUGGESTS LIMITED POTENTIAL FOR SIGNIFICANT
STICKING SNOW AT LOW ELEVATIONS.
.LONG TERM...NO CHANGES. PREVIOUS DISCUSSION FOLLOWS.
MONDAY EVENING THROUGH FRIDAY...A DEPARTING SHORTWAVE LATE MONDAY
WILL MAKE WAY FOR THE NEXT COLD UPPER LEVEL TROUGH BY EARLY TUESDAY.
MODELS ARE IN GOOD AGREEMENT CONCERNING THE TIMING AND STRENGTH OF
THIS TROUGH...WHICH SHOULD LOWER SNOW LEVELS WELL BELOW 1000 FT AND
KEEP LOWS MOSTLY IN THE MID 30S...MAKING TUESDAY THE COLDEST DAY OF
THE EXTENDED PERIOD. THIS IS A FAST MOVING TROUGH AND WILL BE
QUICKLY REPLACED BY A SHORTWAVE RIDGE EARLY WEDNESDAY MORNING.
SHOWERS WILL PERSIST DESPITE THE RIDGING. A LARGE UPPER LOW WILL
DROP SOUTH FROM THE GULF OF ALASKA LATE WEDNESDAY AND BECOME NEARLY
STATIONARY JUST OFF THE PACIFIC NW COAST BY THURSDAY... CONTINUING
THE ADVECTION OF MOISTURE INTO THE PAC NW THROUGH LATE NEXT WEEK. /27
&&
.AVIATION...POST-FRONTAL UNSTABLE AIR MASS OVER SW WA AND NW OREGON
WILL MAINTAIN GENERALLY VFR CONDITIONS WITH AREAS OF
MVFR...ESPECIALLY OVER THE COAST RANGE AND CASCADES. EXPECT MOUNTAIN
OBSCUREMENT AS WELL DUE TO THE OROGRAHIC SHOWERS. AIR MASS WILL
STABILIZE AFTER 12Z SUN AS A WARM FRONT APPROACHES THE COAST.
CONDITIONS WILL LOWER TO MVFR ALONG THE COAST AROUND 18Z AND INLAND
BY 20Z. EXPECT IFR TO MVFR AFTER 20Z AS RAIN AND WIND INCREASE.
COASTAL SITES LIKELY TO GET WIND GUSTS OF 45 KT OR MORE LATE SUN
AFTERNOON THRU SUN NIGHT. INTERIOR VALLEYS SHOULD GET GUSTS 35-45 KT
00Z MON THRU 18Z MON. SOUTH WA AND N OREGON COAST MAY GET A ONE-TWO
WIND PUNCH. THE FIRST SURGE WILL BE THE WARM-FRONTAL SOUTH WIND SUN
EVENING...THEN ANOTHER POTENTIALLY STRONGER SURGE LATE SUN NIGHT AND
MON MORNING AS THE LOW SWINGS INLAND OVER NW WA.
KPDX AND APPROACHES...VFR THROUGH AT LEAST 15Z SUN IN THE POST-
FRONTAL UNSTABLE AIR MASS. HOWEVER...CONDITIONS WILL DETERIORATE
AFTER 18Z SUN AS WARM-FRONTAL PRECIPITATION DEVELOPS. E-SE SURFACE
WIND THROUGH ABOUT 00Z MON...BUT WITH VERY STRONG SOUTH WIND 2000
TO 3000 FEET ABOVE THE SURFACE. HIGH POTENTIAL FOR LOW-LEVEL WIND
SHEAR AT KPDX AND KTTD THIS AFTERNOON. WIND GUSTS 35-50 KT
POSSIBLE THIS EVENING THROUGH EARLY MON MORNING. WEISHAAR
&&
.MARINE...A BRIEF LULL IN THE WIND AND SEAS THROUGH THIS
MORNING...BUT THEN BIG CHANGES ARE IN STORE LATER SUNDAY THROUGH
MON.
ATTENTION TURNS TO A DEVELOPING LOW WELL OFFSHORE. THIS LOW WILL
DEEPEN RAPIDLY SUN.. NAM AND GFS INDICATE A NEAR 980 MB SURFACE
LOW NEAR 47N 135W AT 18Z...AND THEN NEAR 975 MB OR EVEN A LITTLE
DEEPER AT OR INSIDE 130W 00Z MON. GFS IS DEEPER BUT A LITTLE
SLOWER THAN THE NAM. IN ANY EVENT...HIGH CONFIDENCE THAT STORM
FORCE WIND WILL BE GENERATED. IN ADDITION...MODELS SUGGEST A
COASTAL JET FORMATION LATE THIS AFTERNOON THROUGH ABOUT MIDNIGHT.
COULD SEE SUSTAINED 50 KT WITH GUSTS UP TO 65 KT OVER THE INNER
WATERS...INCLUDING THE COLUMBIA RIVER BAR ENTRANCE.
LOW MAKES LANDFALL SOMEWHERE OVER NW WASHINGTON BETWEEN 06Z AND
10Z WITH THE NAM BEING THE SOONEST. THE LOW IS WEAKENING AS IT
MOVES ASHORE. THE WIND MAY EASE JUST A BIT LATE SUN EVENING AND
OVERNIGHT...BUT THERE IS A THREAT OF A SWLY WIND SURGE AS THE
OCCLUDED FRONT MOVES THROUGH THE S WA AND N OREGON WATERS. THIS
SURGE WOULD OCCUR FROM ABOUT 10Z THROUGH 16Z MON. BASED ON MODEL
TIMING DIFFERENCES...OPTED TO EXTEND THE STORM WARNING THROUGH 18Z
SHOULD THE SLOWER GFS TIMING VERIFY.
SEAS WILL BUILD RAPIDLY...WITH 15-20 FOOT WIND WAVE COMPONENT
POSSIBLE LATE SUN AFTERNOON THROUGH SUN EVENING. LATEST ENP NOT
QUITE AS HIGH AS THE PREVIOUS RUN...BUT STILL GOING WITH 25 TO 30
FT WAVE HEIGHTS BY 12Z MON. IF FORECAST WIND SPEEDS VERIFY...MODEL
MAY NOT BE GENERATING WIND WAVES FAST ENOUGH...ESPECIALLY IF A
COASTAL JET FORMS. SEAS WILL BE MORE WIND-WAVE THAN TRUE SWELL
LATE SUN AFTERNOON AND EVENING. THUS...NOT EXPECTING HIGH-SURF
CRITERIA TO BE MET THROUGH 06Z MON. HOWEVER...SWELL COMPONENT
BECOMES MORE DOMINANT AFTER 06Z MON AND WILL LIKELY EXCEED HIGH
SURF WARNING CRITERIA BY 12Z MON. A QUICK CHECK ON POTENTIAL
COASTAL FLOODING DID NOT REACH CRITERIA BASED ON THE LOCAL COASTAL
FLOOD INDEX GUIDANCE. EVEN WITH 30 FT SEAS AT 14 SECONDS...HIGH
TIDE OF 9 FT WITH A 3 FOOT ANOMALY...THE CFI BARELY MEETS
CRITERIA. EXPECTING A 1-2 FOOT ANOMALY. WEISHAAR.
&&
.PQR WATCHES/WARNINGS/ADVISORIES...
OR...WINTER STORM WARNING FROM 10 AM THIS MORNING TO 6 PM PST MONDAY
FOR CASCADES IN LANE COUNTY-NORTHERN OREGON CASCADES.
HIGH WIND WARNING FROM 6 PM THIS EVENING TO NOON PST MONDAY FOR
CENTRAL WILLAMETTE VALLEY-GREATER PORTLAND METRO AREA-LOWER
COLUMBIA-NORTHERN OREGON CASCADE FOOTHILLS.
HIGH WIND WARNING FROM 1 PM THIS AFTERNOON TO 10 AM PST MONDAY
FOR CENTRAL OREGON COAST.
HIGH WIND WARNING FROM 4 PM THIS AFTERNOON TO 1 PM PST MONDAY
FOR COAST RANGE OF NORTHWEST OREGON.
HIGH WIND WARNING FROM 1 PM THIS AFTERNOON TO 1 PM PST MONDAY
FOR NORTH OREGON COAST.
WIND ADVISORY FROM 4 PM THIS AFTERNOON TO NOON PST MONDAY FOR
SOUTH WILLAMETTE VALLEY.
HIGH WIND WARNING FROM 4 PM THIS AFTERNOON TO 10 AM PST MONDAY
FOR CENTRAL COAST RANGE OF WESTERN OREGON.
WA...WINTER STORM WARNING FROM 10 AM THIS MORNING TO 6 PM PST MONDAY
FOR SOUTH WASHINGTON CASCADES.
HIGH WIND WARNING FROM 6 PM THIS EVENING TO NOON PST MONDAY FOR
GREATER VANCOUVER AREA-I-5 CORRIDOR IN COWLITZ COUNTY-SOUTH
WASHINGTON CASCADE FOOTHILLS.
HIGH WIND WARNING FROM 4 PM THIS AFTERNOON TO 1 PM PST MONDAY
FOR WILLAPA HILLS.
HIGH WIND WARNING FROM 1 PM THIS AFTERNOON TO 1 PM PST MONDAY
FOR SOUTH WASHINGTON COAST.
PZ...STORM WARNING FROM NOON TODAY TO 10 AM PST MONDAY FOR COASTAL
WATERS FROM CAPE SHOALWATER WA TO FLORENCE OR OUT 60 NM.
SMALL CRAFT ADVISORY FOR ROUGH COLUMBIA RIVER BAR UNTIL 6 PM
PST MONDAY.
&&
MORE WEATHER INFORMATION ONLINE AT...HTTP://WEATHER.GOV/PORTLAND
THIS DISCUSSION IS FOR NORTHWEST OREGON AND SOUTHWEST WASHINGTON FROM
THE CASCADE CREST TO 60 NAUTICAL MILES OFFSHORE. THE AREA IS COMMONLY
REFERRED TO AS THE FORECAST AREA.Hazardous weather outlook, Dec 15, 5:11 AM PST, 22 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PORTLAND OR 511 AM PST SAT DEC 15 2012 ORZ001>008-010>013-WAZ019>022-039-040-161615- NORTH OREGON COAST-CENTRAL OREGON COAST- COAST RANGE OF NORTHWEST OREGON- CENTRAL COAST RANGE OF WESTERN OREGON-LOWER COLUMBIA- GREATER PORTLAND METRO AREA-CENTRAL WILLAMETTE VALLEY- SOUTH WILLAMETTE VALLEY-NORTHERN OREGON CASCADE FOOTHILLS- NORTHERN OREGON CASCADES-CASCADE FOOTHILLS IN LANE COUNTY- CASCADES IN LANE COUNTY-SOUTH WASHINGTON CASCADES-WILLAPA HILLS- SOUTH WASHINGTON COAST-I-5 CORRIDOR IN COWLITZ COUNTY- GREATER VANCOUVER AREA-SOUTH WASHINGTON CASCADE FOOTHILLS- 511 AM PST SAT DEC 15 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OREGON AND SOUTHWEST WASHINGTON. .DAY ONE...TODAY AND TONIGHT SIGNIFICANT SNOWFALL IS POSSIBLE TODAY IN THE CASCADES...CASCADE FOOTHILLS...NORTH COAST RANGE AND WILLAPA HILLS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SIGNIFICANT SNOWFALL IS LIKELY IN THE CASCADES AND THE SOUTH WASHINGTON CASCADE FOOTHILLS SUNDAY THROUGH MONDAY. HIGH WINDS ARE LIKELY ALONG THE COAST SUNDAY INTO MONDAY...AND THERE IS A CHANCE OF HIGH WINDS INLAND SUNDAY NIGHT AND MONDAY...MAINLY IN THE NORTH. HIGH SURF IS POSSIBLE ALONG THE COAST SUNDAY NIGHT AND MONDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ORZ009-014-WAZ023-161615- WESTERN COLUMBIA RIVER GORGE-UPPER HOOD RIVER VALLEY- 511 AM PST SAT DEC 15 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OREGON AND SOUTHWEST WASHINGTON. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT LIKELY BE NEEDED TODAY. PZZ250-255-270-275-161615- COASTAL WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR OUT 10 NM-COASTAL WATERS FROM CASCADE HEAD TO FLORENCE OR OUT 10 NM- WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR FROM 10 TO 60 NM-WATERS FROM CASCADE HEAD TO FLORENCE OR FROM 10 TO 60 NM- 511 AM PST SAT DEC 15 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OREGON AND SOUTHWEST WASHINGTON COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT GALE FORCE WINDS ARE EXPECTED TODAY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY STORM FORCE WINDS ARE POSSIBLE MONDAY...AND GALE FORCE WINDS POSSIBLE MONDAY AND MONDAY NIGHT. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Portland, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 16, 3:32 AM PST | Wind Advisory | PQR | 17 hr | |
| Dec 16, 1:47 PM PST | Blizzard Warning | PQR | 19 hr | |
| Dec 16, 1:47 PM PST | Winter Weather Advisory | PQR | 49 hr | |
| Dec 16, 2:02 PM PST | High Surf Warning | PQR | 20 hr |
Nearby
Winter Storm Warnings in Oregon, 2012Winter Storm Warnings in Washington, 2012Every winter storm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.